Format

Send to

Choose Destination
Am J Case Rep. 2016 Jun 5;17:379-83.

A Curious Case of Inhalation Fever Caused by Synthetic Cannabinoid.

Author information

1
Department of Medicine, Harlem Hospital Center in affiliation with Columbia University College of Physician and Surgeons, New York, NY, USA.

Abstract

BACKGROUND:

This case report describes inhalation fever as an uncommon pulmonary adverse effect of synthetic cannabinoids.

CASE REPORT:

A 29-year-old man was brought in for severe agitation after smoking K2, a synthetic cannabinoid. He required multiple doses of lorazepam and haloperidol for sedation. His vital signs were notable for a mild fever and tachycardia. Otherwise, the rest of his exam was unremarkable. The laboratory test was significant for leucocytosis and diffuse reticular-nodular and interstitial infiltrates on chest radiograph. Urine drug toxicology was negative. Interestingly, his symptoms and pulmonary infiltrates on the chest radiograph resolved spontaneously after 24 hours of observation.

CONCLUSIONS:

This patient developed transient pulmonary infiltrates and fever following the synthetic cannabinoid inhalation, as seen in self-limiting inhalation fever. Inhalation fever as a consequence of synthetic cannabinoid has not been described previously and there is a need for further research in this field.

PMID:
27262587
PMCID:
PMC4917070
DOI:
10.12659/ajcr.898500
[Indexed for MEDLINE]
Free PMC Article

Supplemental Content

Full text links

Icon for International Scientific Literature, Ltd. Icon for PubMed Central
Loading ...
Support Center